Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 24, 2019, 2:08 PM CDT for Chilton County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2019, 2:08 PM CDT (19:08 UTC)
- Expired
- Aug 24, 2019, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 50 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858 WWUS84 KBMX 241908 SPSBMX Special Weather Statement National Weather Service Birmingham AL 208 PM CDT Sat Aug 24 2019 ALZ035-041-241945- Chilton AL-Autauga AL- 208 PM CDT Sat Aug 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA AND SOUTH CENTRAL CHILTON COUNTIES UNTIL 245 PM CDT... At 208 PM CDT, Doppler radar was tracking a strong thunderstorm near Pooles Crossroads, or near Clanton, moving south at 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clanton, Billingsley, Pooles Crossroads and New Prospect. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3278 8673 3280 8657 3267 8645 3263 8671 TIME...MOT...LOC 1908Z 337DEG 6KT 3274 8663 $$ 89^GSatterwhite
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 24, 12:33 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 24, 12:33 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1233 PM CDT Sat Aug 24 2019 .UPDATE... For 18Z Aviation. && .SHORT TERM... /Updated at 0300 AM CDT Sat Aug 24 2019/ Today and Tonight. There's not too much different in the overall pattern today compared to what we saw yesterday. An elongated trough is sliding southward through the Northeast and a frontal boundary is stretched through the Appalachians and into TN. We have generally weak upper level flow over Central AL with the main jet stream remaining well to our north. Moisture is expected to be on the higher end of climatology again today with PWATs at or above 2.00". We should see scattered thunderstorms by late morning/early afternoon, increasing in coverage through the mid-afternoon and evening as mesoscale outflow boundaries initiate more convection. With weak steering flow, any storms that develop will likely be slow-moving. Couple that with the high PWATs, and I wouldn't be surprised to see locally heavy rainfall leading to urban or small stream flooding, especially in areas of poor drainage. As we go into the evening, coverage of thunderstorms should decrease, becoming more isolated after midnight. Temperatures should remain within a few degrees of normal for this time of year with high temperatures in the low 90s and low temperatures in the low 70s. However, heat indices will once again be near 100 degrees by mid-afternoon. 25/Owen .LONG TERM... /Updated at 0300 AM CDT Sat Aug 24 2019/ Sunday through Friday. The extended forecast remains largely on track as the active and rainy pattern continues through the first half of next week. With the east to west oriented surface front decaying across Northern and Central Alabama by early Sunday morning, shortwave troughing deepens over the Mississippi Valley just to the west of the forecast area as this feature, coupled with moist onshore flow, becomes the key factor in initiating convection during the afternoon. Hi-res guidance depicts widespread showers and storms initially developing in the southwest before spreading northward during the day. Expect to see widespread coverage consistent with previous days activity and influenced by any outflow boundaries left lingering across Central Alabama overnight. Pre-frontal troughing becomes well pronounced over Alabama by Monday with yet another day of likely to widespread showers and storms expected. PWATs will remain near 2.0 inches such that any slow-moving thunderstorm will need continued monitoring for localized flooding, especially in our drought stricken areas where soils have become hard and dry and heavy rainfall may initially runoff. This issue should become less evident through the week as soil moisture returns to normal levels with continued rain chances providing some drought relief. Temperatures are forecast to remain below 90F on Monday with highs in the upper 80s as widespread rain and cloud cover keeps us a bit cooler but humid. We could see a touch of dry mid-level air move in behind the shortwave trough on Tuesday with a weak low-level ridge helping to further limit rain coverage, but this should be short lived with rain chances increasing late Tuesday afternoon as a cold front quickly approaches the forecast area from the northwest. Frontal passage is expected on Wednesday as the associated upper-level trough and low height center continues to rotate eastward over Ontario and Hudson Bay. A much drier airmass will move in during the day Wednesday where highest rain chances will be focused along and southeast of I-20. Plentiful sunshine returns for the end of the work week with highs in the upper 80s/low 90s and overnight lows in the mid/upper 60s. 86 && .AVIATION... 18Z TAF Discussion. Cloud cover is more widespread across our southern sites with developing cumulus over our northern sites. Have started with VCTS at TCL/EET with a few TS between the two terminals. Other sites are staring with VCSH followed by VCTS by mid afternoon. Expect convection to persist through early evening followed by scattered clouds overnight. Some reduction in visibility is expected at most sites early Sunday morning before sunrise, persisting until mid morning. 05 && .FIRE WEATHER... Thunderstorm chances will increase again this afternoon across Central AL. Min RHs remain elevated with the abundant moisture in place. Gusty winds will be possible in close proximity to any thunderstorms that do develop. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 84 68 83 68 / 70 60 60 70 50 Anniston 70 84 70 84 70 / 70 60 60 70 50 Birmingham 72 87 71 86 72 / 60 70 60 70 40 Tuscaloosa 72 88 72 86 72 / 40 80 60 80 30 Calera 70 87 70 85 70 / 50 70 60 70 40 Auburn 72 85 71 84 70 / 60 60 60 70 50 Montgomery 73 90 72 87 72 / 40 80 60 80 50 Troy 71 89 71 86 70 / 50 70 60 70 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 24, 3:24 AM CDT, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 324 AM CDT Sat Aug 24 2019 ALZ011>015-017>050-251130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 324 AM CDT Sat Aug 24 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 24, 1:12 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Birmingham AL
112 PM CDT Sat Aug 24 2019
ALZ023-241845-
Tuscaloosa AL-
112 PM CDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TUSCALOOSA COUNTY UNTIL
145 PM CDT...
At 112 PM CDT, Doppler radar was tracking a strong thunderstorm over
Holt. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tuscaloosa, Northport, Holt, University Mall, Deerlick Creek
Campgrounds, McFarland Mall, Tuscaloosa Amphitheater, Bryant Denny
Stadium, Lake Tuscaloosa Dam, Fleetwood, Cottondale, Sexton Bend,
Peterson, University Of Alabama Quad, Lake Harris, Stillman College,
Lake Nicol, Lake Nicol Park, Holt Lock And Dam and Oliver Lock And
Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3317 8759 3328 8759 3332 8752 3331 8744
3327 8737 3321 8738 3316 8742 3316 8751
TIME...MOT...LOC 1812Z 345DEG 1KT 3323 8749
89^GSatterwhiteSpecial weather statement, Aug 24, 2:08 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Birmingham AL 208 PM CDT Sat Aug 24 2019 ALZ035-041-241945- Chilton AL-Autauga AL- 208 PM CDT Sat Aug 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA AND SOUTH CENTRAL CHILTON COUNTIES UNTIL 245 PM CDT... At 208 PM CDT, Doppler radar was tracking a strong thunderstorm near Pooles Crossroads, or near Clanton, moving south at 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clanton, Billingsley, Pooles Crossroads and New Prospect. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3278 8673 3280 8657 3267 8645 3263 8671 TIME...MOT...LOC 1908Z 337DEG 6KT 3274 8663 89^GSatterwhite
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:05 PM CDT | Areal Flood Advisory | BMX | Autauga, Elmore, Montgomery | 115 min |
| Aug 23, 8:05 PM CDT | Special Weather Statement | BMX | Perry | 25 min |
| Aug 23, 8:38 PM CDT | Special Weather Statement | BMX | Marengo | 37 min |
| Aug 23, 9:19 PM CDT | Areal Flood Advisory | BMX | Marengo | 3 hr |
| Aug 24, 1:12 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 33 min |
| Aug 24, 1:30 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 2 hr |
| Aug 24, 3:40 PM CDT | Special Weather Statement | BMX | Jefferson | 35 min |
| Aug 24, 3:47 PM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Aug 24, 4:03 PM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Pickens | 117 min |
| Aug 24, 4:48 PM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Aug 24, 4:54 PM CDT | Areal Flood Advisory | BMX | Lamar | 2 hr |
| Aug 24, 5:20 PM CDT | Areal Flood Advisory | BMX | Lamar | 115 min |
| Aug 24, 6:25 PM CDT | Areal Flood Advisory | BMX | Cleburne | 2 hr |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.